Alert archive / Missouri / Frost Advisories in 2018
Frost Advisory 2, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Apr 16, 2018, 2:17 PM CDT for 16 counties in Missouri. It took effect at Apr 17, 2018, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 2:17 PM CDT (19:17 UTC)
- In effect from
- Apr 17, 2018, 1:00 AM CDT
- Expired
- Apr 17, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Benton County, MO, Camden County, MO, Dallas County, MO, Dent County, MO, Hickory County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110 WWUS73 KSGF 161917 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 217 PM CDT Mon Apr 16 2018 MOZ055>058-067>071-080>083-092-098-106-170730- /O.NEW.KSGF.FR.Y.0002.180417T0600Z-180417T1400Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Dallas-Laclede-Texas-Dent-Wright-Shannon-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 217 PM CDT Mon Apr 16 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... The National Weather Service in Springfield has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Tuesday. * TEMPERATURE...Clear skies, light winds and temperatures falling to around the freezing mark will allow for the development of areas to widespread frost. * IMPACTS...The cold temperatures and frost will damage sensitive vegetation and crops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Hatch
3 follow-up statements
904 WWUS73 KSGF 170450 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1150 PM CDT Mon Apr 16 2018 MOZ055>058-067>071-080>083-092-098-106-171400- /O.CON.KSGF.FR.Y.0002.180417T0600Z-180417T1400Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Dallas-Laclede-Texas-Dent-Wright-Shannon-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1150 PM CDT Mon Apr 16 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY... * TEMPERATURE...Clear skies, light winds and temperatures falling to around the freezing mark will allow for the development of areas to widespread frost. * IMPACTS...The cold temperatures and frost will damage sensitive vegetation and crops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Foster
668 WWUS73 KSGF 171023 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 523 AM CDT Tue Apr 17 2018 MOZ055>058-067>071-080>083-092-098-106-171400- /O.CON.KSGF.FR.Y.0002.000000T0000Z-180417T1400Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Dallas-Laclede-Texas-Dent-Wright-Shannon-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 523 AM CDT Tue Apr 17 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Clear skies, light winds and temperatures falling to around the freezing mark will allow for the development of areas to widespread frost. * IMPACTS...The cold temperatures and frost will damage sensitive vegetation and crops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Lindenberg
743 WWUS73 KSGF 171353 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 853 AM CDT Tue Apr 17 2018 MOZ055>058-067>071-080>083-092-098-106-171500- /O.EXP.KSGF.FR.Y.0002.000000T0000Z-180417T1400Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Dallas-Laclede-Texas-Dent-Wright-Shannon-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 853 AM CDT Tue Apr 17 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed into the 40s, thus the threat for frost has ended. $$ Schaumann
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 16, 2:05 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 16, 2:05 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
205 PM CDT Mon Apr 16 2018
.SHORT TERM...(This evening through Tuesday)
Issued at 153 PM CDT Mon Apr 16 2018
High pressure will move over the region this evening and remain
through the overnight hours. Surface winds will shift out of the
south and begin to bring a warmer, more seasonable airmass into
the Ozarks overnight as well.
The combination of clear skies and light winds across the eastern
Ozarks and Lake of the Ozarks region however, will bring the
potential for a widespread frost to those locations. Thus, in
coordination with offices to the north and east of Springfield,
we have issued a Frost Advisory to cover those area where frost is
expected to occur.
Southerly winds will then bring warmer temperatures to the area
Tuesday with temperatures climbing into the upper 60s to middle
70s during the afternoon under mostly sunny skies.
.LONG TERM...(Tuesday Night through Monday)
Issued at 153 PM CDT Mon Apr 16 2018
A weak and dry cold front will move through the area Tuesday night
and bring a slight cool down for the are Wednesday. Temperatures
overall through will be much closer to normal for this time of
year for Wednesday and into the weekend.
A storm system is expected to bring rain to the area as we head
into the weekend. Temperatures will remain seasonable so rain will
be the precipitation type. Instability with this system looks
meager, with only an isolated rumble of thunder possible.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1229 PM CDT Mon Apr 16 2018
With the exception of a few high clouds moving across the Ozarks
region through Tuesday morning, no impacts to aviation concerns
are expected. Surface winds will shift from the north to the south
through the overnight hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory from 1 AM to 9 AM CDT Tuesday for MOZ055>058-
067>071-080>083-092-098-106.
KS...NONE.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...HatchHazardous weather outlook, Apr 16, 9:08 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 908 AM CDT Mon Apr 16 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171415- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 908 AM CDT Mon Apr 16 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated frost risk. DISCUSSION... Areas of frost will be possible again tonight across central Missouri. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gusty southwest to eventually northwest winds of 30 to 40 mph will be possible across the area Tuesday through Wednesday. Elevated to locally significant fire weather conditions are expected across the area on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
Nearby
Frost Advisories in Missouri, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.